MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number EVD35-08-150-120
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used an everflex entrust self-expanding stent system with a non-medtronic 5f sheath and 0.014 guidewire during treatment of a 150mm, calcified cto (chronic total occlusion-100%) in the patient¿s proximal right superficial femoral artery (sfa) of diameter 8mm.Severe vessel calcification and moderate tortuosity are reported.Embolic protection was not used.Ifu was followed.No damage noted to packaging prior to use.No issues noted when removing device from packaging.Device prepped without issue.Access as via the right popliteal artery with the 5f sheath.Angiogram of the right sfa and common femoral artery were taken.Angiogram showed cto of right common femoral and sfa.The everflex entrust stent was deployed through the right common femoral and sfa.After stent deployment a crumble mid-section of stent was noticed.A non-medtronic balloon was used in the right common femoral and sfa to post dilate.The stent still appeared deformed, so a non-medtronic stent was deployed inside the deformed entrust everflex stent.No adverse event reported for the patient.
 
Additional Manufacturer Narrative
Additional information: the patient is alive and without injuries.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Cine image review: preliminary evaluation of the provided 9 cine images show more than one stent implanted within the same vessel.The images provided show four separate condensed area of tantalum markers within a single vessel, indicating two separate stents implanted.An evaluation of the stents showed no clear signs of damage or fracturing.The clarity provided cine images were unable to conclusively identify the area of the reported "crumble" of the stent.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key9353221
Report Number2183870-2019-00549
Device Sequence Number2237680
Product Code NIP
UDI-Device Identifier00821684051559
UDI-Public00821684051559
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2022
Device Model NumberEVD35-08-150-120
Device Catalogue NumberEVD35-08-150-120
Device Lot NumberA886930
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer11/28/2019
02/03/2020
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date12/02/2019
02/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight91